Thunderstorm Wind, Erie
- When
- May 8, 6:30 PM EST
- Where
- Erie County, Corry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.917, -79.633
Thunderstorm winds downed two trees and a few large limbs.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 8, 1:45 PM EST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT SAT MAY 8 2004 .DISCUSSION... ELEVATED CONVECTION HAS DECREASED LAST FEW HOURS. WEAK OUTLFLOW BOUNDRY HAS SUNK SOUTH ACRS LAKE. WRMFNT IS SHALLOW AND IS OVR EXTREME N OH/NW PA TRYING TO PUSH NWRD. AIRMASS IS DRY AND CAPPED BUT WL WATCH FOR NEW CONVECTION THAT MAY FIRE ON INTERSECTING BOUNDRIES THIS AFTRN AND EARLY TNGT. STILL PLENTY OF LOW LVL SHEAR. MOST LIKELY AREA WL BE EXTREME NE OH/NW PA. ADDITIONAL NEW CONVECTION WL LIKELY FIRE UP TO OUR WEST TNGT. TIMING DIFFICULT TO FCST AND AS USUAL MODELS HAVE A VARIETY OF SOLUTIONS. RUC HAS NEW ACTIVITY DVLPG OVR N INDIANA THIS AFTRN WHILE MOST OTHER MODELS FARTHER WEST AND NOT TILL TNGT. FAVOR THE LATTER SOLUTION BASED ON CURRENT CAPPED ENVIRONMENT OVR MIDWEST. OUTSIDE OF EXTREME NE OH/NW PA WL PROB HAVE TO WAIT UNTIL EARLY MORN HOURS FOR NEXT THREAT OF SHOWERS/STORMS THEN WL LIKELY CROSS EXTREME N PART OF FCST AREA BY DAYREAK AND GFS INDICATES COULD BE A SECOND (WEAKENING?) COMPLEX OF STORMS BY MIDDAY SUNDAY. WL GO WITH HIGHER CHC POPS LATER TNGT AND SUNDAY WITH LIKELY POPS EXTREME NE OH/NW PA. WARM FRONT MAY FINALLY SHIFT WELL NORTH ON MONDAY BUT PLUME OF GULF MOISTURE CURRENTLY OVR TX AND LA APPEARS TO BE HEADED NORTH INTO FCST AREA AND WITH HIGH THETA E AND WARM TEMP/DEWPOINTS AND INCREASING CAPES WILL ALLOW FOR AFTRN STORMS MONDAY. GUIDANCE TEMPS MAY BE TOO WARM SUNDAY BASED ON CLOUDS AND SHOWER ACTIVITY IN AREA BUT SHOULD WARM UP MONDAY. IN THE EXTENDED...COLD FRONT APPEARS TO TRY AND SAG SOUTH AGAIN MON NGT AND TUE AND MAY TAKE A RUN AT GETTING ACRS LAKE ERIE. THEN SHOULD SHIFT BACK NORTH TUE NGT INTO WED. WL TAKE A STAB AT KEEPING TUE NGT THRU WED NGT DRY. ECMWF TRIES TO BACKDOOR FNT SWRD AGAIN THIS WEEKEND WHILE GFS BRINGS A STRONGER PUSH OF CANADIAN AIR ACROSS THE GRTLKS BY SATURDAY SO WL TREND TOWARD DRIER AND SOMEWHAT COOLER WEATHER AT THE END OF THE FCST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EDT SAT MAY 8 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 518 AM EDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...STRONG WINDS...AND LOCALIZED FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE AREA WITH THE BEST POTENTIAL FOR SEVERE WEATHER IS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DJB
The Buffalo radar (KBUF), 136 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds downed two trees and a few large limbs.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed two large tree limbs just east of Erie International Airport.
Penny size hail was observed two miles south of Lawrence Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400115, 5400116, 5400117, 5400118.